Acta Mathematica

, Volume 148, Issue 1, pp 31–46 | Cite as

On the regularity of the minima of variational integrals

  • Mariano Giaquinta
  • Enrico Giusti


Elliptic System Regularity Result Nonlinear Elliptic Equation Nonlinear Elliptic System Local Boundedness 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Attouch, H. &Sbordone, C. Asymptotic limits for perturbed functionals of calculus of variations:Ricerche Mat., 29 (1981), 85–124.MathSciNetGoogle Scholar
  2. [2]
    Boyarskii, B. V., Generalized solutions of a system of differential equations of the first order of elliptic type with discontinuous coefficients.Mat. Sb., 43, (1957), 451–503.MathSciNetGoogle Scholar
  3. [3]
    Campanato, S., Equazioni ellittiche del secondo ordine e spazi 45-1.Ann. Mat. Pura Appl., 69 (1965), 321–382.MATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    De Giorgi, E., Sulla differenziabilità e l'analiticità degli integrali multipli regolari.Mem. Accad. Sci. Torino Cl. Sci. Fis. Mat. Natur. (3), 3 (1957), 25–43.MATHGoogle Scholar
  5. [5]
    —, Un esempio di estremali discontinue per un problema variazionale di tipo ellitticoBoll. Un. Mat. Ital. Ser. IV, 1 (1968), 135–138.MATHGoogle Scholar
  6. [6]
    Frehse, J., A discontinuous solution of a midly nonlinear elliptic system.Math. Z., 134 (1973), 229–230.MATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    —, A note on the Hölder continuity of solutions of variational problems.Abh. Math. Sem. Univ. Hamburg, 43 (1975), 59–63.MATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    Gehring, F. W., TheL p-integrability of the partial derivatives of a quasi conformal mapping.Acta Math., 130 (1973), 265–277.MATHMathSciNetCrossRefGoogle Scholar
  9. [9]
    Giaquinta, M. &Giusti, E., Nonlinear elliptic systems with quadratic growth.Manuscripta Math., 24 (1978), 323–349.MATHMathSciNetCrossRefGoogle Scholar
  10. [10]
    Giaquinta, M. &Modica, G., Regularity results for some classes of higher order non linear elliptic systems.J. Reine Angew. Math., 311/312 (1979), 145–169.MathSciNetGoogle Scholar
  11. [11]
    —, Almost-everywhere regularity results for solutions of non linear elliptic systems.Manuscripta Math., 28 (1979), 109–158.MATHMathSciNetCrossRefGoogle Scholar
  12. [12]
    Gilbarg, D. &Trudinger, N. S.,Elliptic partial differential equations of second order. Springer-Verlag, Berlin (1977).MATHGoogle Scholar
  13. [13]
    Hildebrandt, S. &Widman, K.-O., Some regularity results for quasilinear elliptic systems of second order.Math. Z., 142 (1975), 67–86.MATHMathSciNetCrossRefGoogle Scholar
  14. [14]
    Hildebrandt, S., Kaul, H. &Widman, K.-O., An existence theorem for harmonic mappings of Riemannian manifolds.Acta Math., 138 (1977), 1–16.MATHMathSciNetCrossRefGoogle Scholar
  15. [15]
    Ivert, P. A., Regularitätsuntersuchungen von Lösungen elliptischer Systeme von quasilinearen Differentialgleichungen zweiter Ordnung.Manuscripta Math., 30 (1979), 53–88.MATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    —, On quasilinear elliptic systems in diagonal form.Math. Z., 170 (1980), 283–286.MATHMathSciNetCrossRefGoogle Scholar
  17. [17]
    Ladyženskaya, O. A. &Ural'ceva, N. N.,Linear and quasilinear elliptic equations. New York and London, Academic Press (1968).Google Scholar
  18. [18]
    Meier, M., Liouville theorems for nonlinear elliptic equations and systems.Manuscripta Math. 29 (1979), 207–228.MATHMathSciNetCrossRefGoogle Scholar
  19. [19]
    Meyers, N. G., AnL p-estimate for the gradient of solutions of second order elliptic divergence equations.Ann. Scuola Norm. Sup. Pisa, (3) 17 (1963), 189–206.MATHMathSciNetGoogle Scholar
  20. [20]
    Morrey, C. B.,Multiple integrals in the calculus of variations. Springer, Berlin (1968).MATHGoogle Scholar
  21. [21]
    Skrypnik, I. V.,Nonlinear elliptic equations of higher order (in Russian). Kiev (1973).Google Scholar
  22. [22]
    Struwe, M., A counterexample in elliptic regularity theory.,Manuscripta Math., 34 (1981), 85–92.MATHMathSciNetCrossRefGoogle Scholar
  23. [23]
    Todorov, T. G., Smoothness of generalized solutions of quasilinear elliptic systems of higher order.Problemy Mathematičeskogo Analiza, 5 (1975), 180–191.MATHGoogle Scholar
  24. [24]
    Widman, K.-O., Hölder continuity of solutions of elliptic systems,Manuscripta Math. 5 (1971), 299–308.MATHMathSciNetCrossRefGoogle Scholar
  25. [25]
    Wiegner, M. Das Existenz- und Regularitätsproblem bei Systemen nichtlinearer elliptischer Differentialgleichungen Habilitationsschrift, Bochum 1977.Google Scholar
  26. [26]
    Wiegner, M. On two-dimensional elliptic systems with a one-sided condition. Preprint.Google Scholar

Copyright information

© Almqvist & Wiksell 1982

Authors and Affiliations

  • Mariano Giaquinta
    • 1
  • Enrico Giusti
    • 1
  1. 1.University of FirenzeItaly

Personalised recommendations